DRESS syndrome with mild manifestations as a diagnostic and therapeutic problem: case report.
Acta Clin Croat. 2010 Dec;49(4):479-84
Authors: Artukovi? M, Kustelega J, Lugovi?-Mihi? L
The group of severe cutaneous drug reactions with systemic symptoms includes several syndromes: toxic epidermal necrolysis, Stevens-Johnson syndrome, acute generalized exanthematous pustulosis, and drug reaction with eosinophilia and systemic symptoms (DRESS). These reactions occur several days to six weeks after introducing the incriminating drug. The skin and internal organs (liver, kidneys, lungs, etc.) are usually involved. A great possibility of lethal outcome is a critical characteristic of these syndromes. A patient with pyelonephritis diagnosed during emergency room workup is described. Ciprofloxacin was prescribed and the patient was discharged. After ten days, the patient came back with worsening condition, general inflammatory response, skin changes, liver and kidney damage, and eosinophilia. DRESS syndrome was diagnosed based on clinical and other findings. The diagnosis and treatment of severe drug reactions with cutaneous and systemic symptoms pose a medical challenge.
PMID: 21830461 [PubMed - indexed for MEDLINE]